Alert archive / California / Wind Advisories in 2011
Wind Advisory 20, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 14, 2011, 6:10 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 6:10 PM PDT (01:10 UTC)
- Expired
- May 15, 2011, 8:31 AM PDT
- In force
- 14 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS75 KPSR 150110 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 610 PM MST SAT MAY 14 2011 CAZ033-150500- /O.NEW.KPSR.WI.Y.0020.110515T0110Z-110515T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 610 PM PDT SAT MAY 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * AFFECTED AREA: THE IMPERIAL VALLEY INCLUDING EL CENTRO * TIMING: EARLY THIS EVENING. * WINDS: SUSTAINED WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH * IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
3 follow-up statements
695 WWUS75 KPSR 150436 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 936 PM MST SAT MAY 14 2011 CAZ033-151200- /O.EXT.KPSR.WI.Y.0020.000000T0000Z-110515T1200Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 936 PM PDT SAT MAY 14 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. * AFFECTED AREA: THE IMPERIAL VALLEY INCLUDING EL CENTRO * TIMING: OVERNIGHT THROUGH EARLY MORNING * WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH * IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
085 WWUS75 KPSR 150935 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 235 AM MST SUN MAY 15 2011 CAZ033-152200- /O.EXT.KPSR.WI.Y.0020.000000T0000Z-110516T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 235 AM PDT SUN MAY 15 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: THE IMPERIAL VALLEY INCLUDING EL CENTRO AND ALONG INTERSTATE 8 BETWEEN OGILBY ROAD AND THE SAN DIEGO COUNTY LINE. * TIMING: WINDS HAVE INCREASED AT EL CENTRO AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. WINDS WILL LIKELY PEAK DURING THE AFTERNOON HOURS...BEFORE DIMINISHING THIS EVENING. * WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
934 WWUS75 KPSR 151531 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 831 AM MST SUN MAY 15 2011 CAZ033-160700- /O.CAN.KPSR.WI.Y.0020.000000T0000Z-110516T0300Z/ /O.NEW.KPSR.WI.Y.0021.110515T2000Z-110516T0700Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 831 AM PDT SUN MAY 15 2011 ...WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. GUSTY WINDS WILL CONTINUE TO INCREASE THIS MORNING...AND ARE EXPECTED TO MEET AND EXCEED ADVISORY STRENGTH BY THIS AFTERNOON. * AFFECTED AREA: THE IMPERIAL VALLEY...INCLUDING EL CENTRO AND ALONG INTERSTATE 8 BETWEEN GORDONS WELL AND THE SAN DIEGO COUNTY LINE. * TIMING: STRONG GUSTY WESTERLY WINDS WILL LIKELY PEAK DURING THE AFTERNOON HOURS AND CONTINUE TO BLOW THROUGH THE EVENING HOURS. * WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MEYERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 14, 4:05 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 14, 4:05 PM PDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 405 PM MST SAT MAY 14 2011 .SYNOPSIS... A COOLING TREND...WITH BREEZY TO WINDY CONDITIONS AT TIMES...WILL CONTINUE THROUGH WEDNESDAY AS LOW PRESSURE SYSTEMS FROM THE PACIFIC MOVE THROUGH THE WESTERN STATES. EXPECT BELOW NORMAL DAYTIME HIGHS TO PREVAIL MONDAY THROUGH AT LEAST THURSDAY. IN FACT...THE LOW DESERTS ARE EXPECTED TO HAVE HIGHS IN THE 70S ON WEDNESDAY AND POSSIBLY THURSDAY BEFORE WARMING INTO THE 90S BY SATURDAY. && .DISCUSSION... TEMPERATURES THIS AFTERNOON ARE RUNNING ABOUT 4-7 DEGREES COOLER OVER OUR FORECAST AREA THAN YESTERDAY AT THE SAME TIME. QUITE A BIT MORE COOLING WILL BE ON THE WAY SUNDAY THROUGH WEDNESDAY AS A LARGE CLOSED LOW...CURRENTLY CENTERED OFF THE FAR NORTHERN CALIFORNIA COAST...MAKES ITS WAY INLAND. THE EASTWARD PROGRESSION WILL BE A SLOW PROCESS. THIS IS DUE TO THE BLOCKING PATTERN EVIDENT IN THE WATER VAPOR IMAGERY WHICH SHOWS A NARROW HIGH AMPLITUDE RIDGE OVER WESTERN NORTH AMERICA AND LARGE REGIONS OF LOW PRESSURE ON EITHER SIDE OF THE RIDGE. THE SLOW PROGRESSION WILL ALLOW MULTIPLE VORT LOBES ROTATING AROUND THE LOW CENTER TO SEND PULSES OF COOL AIR ACROSS THE DESERT SOUTHWEST. THERE ARE DIFFERENCES IN TIMING OF THESE FEATURES AMONGST THE MODELS BUT GENERALLY THERE IS GOOD AGREEMENT ON THE LARGE SCALE PATTERN THROUGH TUESDAY. THE FIRST PUSH OF COOL AIR FOR THE NEW WEEK WILL BE ON SUNDAY WITH MAX TEMPS 10-15 DEGREES COOLER THAN SATURDAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND 4-8 DEGREES COOLER OVER SOUTH-CENTRAL ARIZONA. WINDS MAY BRIEFLY FLIRT WITH ADVISORY CRITERIA OVER IMPERIAL COUNTY DURING THE LATE AFTERNOON/EVENING SUNDAY BUT NOT ENOUGH CONFIDENCE TO ISSUE AN ADVISORY AT THIS TIME. ELSEWHERE WINDS WONT BE AS STRONG BUT STILL PRETTY BREEZY. CONDITIONS REMAIN DRY THOUGH. SUBSEQUENT DISTURBANCES CONTINUE THE COOLING WITH HIGHS ON THE LOW DESERTS ONLY IN THE LOW 80S BY TUESDAY. MOISTURE WILL BE QUITE MEAGER THOUGH...ESPECIALLY SUNDAY...SO HELD OFF ON INTRODUCING ANY CHANCES FOR PRECIP. OTHERWISE...NUDGED TEMPS DOWN A BIT FROM PREVIOUS FORECAST PACKAGE...MORE NOTICEABLY OVER SOUTH-CENTRAL ARIZONA. BY WEDNESDAY...12Z GFS AND ECMWF SHOW THE FIRST LARGE LOW PRESSURE SYSTEM SHIFTING NORTHWARD AND BEING REPLACED BY ENERGY THAT GETS EJECTED FROM A SYSTEM CENTERED OVER THE ALEUTIAN ISLANDS...IN CONCERT WITH RIDGE AMPLIFICATION OVER THE NORTHEAST PACIFIC. HOWEVER...A KEY DIFFERENCE EMERGES IN HOW THEY HANDLE A LARGE VORT LOBE WITHIN THE NEW CLOSED LOW. BOTH AGREE THAT THIS FEATURE WILL ENABLE ANOTHER SEVERAL DEGREES OF COOLING ALONG WITH A SLIGHT CHANCE OF SHOWERS. BUT THEY DISAGREE ON TIMING. THIS AFFECTS THE POPS AND THE TEMPERATURE TRENDS. DUE TO UNCERTAINTIES...HELD OFF ON CHANGING THE POPS FROM THE PREVIOUS FORECAST. HOWEVER...MADE CHANGES TO THE TEMPERATURES TO SHOW MORE COOLING FOR WEDNESDAY AND A SLOWER WARMUP THE REST OF THE WEEK...A BLENDED APPROACH. SO IT LOOKS LIKE HIGHS IN THE 70S ON THE LOW DESERTS IN THE WED-THU TIME FRAME BEFORE WARMING INTO THE 90S AGAIN BY THE END OF THE WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KPHX KIWA KIPL KBLH AND SURROUNDING AIRFIELDS... MOSTLY CLEAR SKIES WITH GUSTY SOUTHWEST-WEST WINDS UP TO 30KT ACROSS THE AREA THIS AFTN/EVE...MORE SOUTH-SOUTHWEST AT KBLH. UPPER LEVEL SHORT WAVE WILL HELP KEEP WINDS ELEVATED OVERNIGHT AT KIPL/KBLH... GENERALLY AROUND 15-18KT WITH OCCASIONAL GUSTS UP TO 25KT POSSIBLE ACROSS THE IMPERIAL VALLEY IN SE CA. WINDS MAY SWING AROUND TO THE EAST-SOUTHEAST AT KIWA AFTER 06Z SUNDAY...BUT EXPECT KPHX TO REMAIN MORE SOUTHERLY THROUGH THE PERIOD. WINDS BECOME SWLY AND INCREASE AT ALL TAF SITES AFTER 16Z SUNDAY...STRONGEST WINDS OVER/NEAR KIPL AND KBLH WITH GUSTS UP TO 35KT/AREAS OF BLOWING DUST POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... A LARGE LOW PRESSURE SYSTEM WILL MOVE OVER THE GREAT BASIN AND PASS NORTH OF OUR AREA THROUGH THURSDAY. THIS WILL BRING A SIGNIFICANT COOLING TREND...A MODEST INCREASE IN MOISTURE/HUMIDITY LEVELS AND LOCALLY BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA. WITHIN THE MOISTURE INCREASE...OVERNIGHT RECOVERY WILL TREND UP AND THERE IS A SLIGHT CHANCE OF SHOWERS OVER THE HIGHER TERRAIN EAST OF PHOENIX WEDNESDAY AND THURSDAY. CLEARING SKIES AND A WARMING TREND ARE LIKELY IN ALL AREAS FRIDAY INTO THE WEEKEND. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ AVIATION...MEYERS FIRE WEATHER...MEYERS
Hazardous weather outlook, May 14, 5:55 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 555 AM MST SAT MAY 14 2011 CAZ030-032-033-151400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 555 AM PDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS...ESPECIALLY OVER THE SOUTHWEST PORTION OF IMPERIAL COUNTY. PEAK WIND GUSTS MAY APPROACH 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG GUSTY WEST WINDS WILL DEVELOP AGAIN DURING THE AFTERNOON AND EVENING HOURS ON BOTH SUNDAY AND WEDNESDAY. THE STRONGEST WINDS ARE LIKELY SUNDAY AND PEAK GUSTS MAY REACH NEAR OR SLIGHTLY ABOVE 40 MPH. A WIND ADVISORY MAY NEED TO BE ISSUED FOR SUNDAY AFTERNOON AND EVENING. THE GUSTY WINDS MAY CAUSE SOME BLOWING DUST AND SAND RESULTING IN SHARPLY REDUCED VISIBILITIES. MOTORISTS IN IMPERIAL COUNTY AND JOSHUA TREE NATIONAL PARK SHOULD DRIVE WITH CAUTION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-151400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 555 AM MST SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY. PEAK WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE. THE GUSTY WIND WILL COMBINE WITH VERY DRY AIR TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS FOR A SHORT TIME...MAINLY IN AREAS EAST OF GLOBE. SIMILAR CONDITIONS ARE POSSIBLE ON THURSDAY AFTERNOON...AND DANGEROUS FIRE WEATHER CONDITIONS MAY BRIEFLY OCCUR OVER THE HIGHER TERRAIN EAST OF GLOBE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:31 AM PDT | Wind Advisory | PSR | 13 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.